MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. EVIS EXERA II COLONOVIDEOSCOPE

OLYMPUS MEDICAL SYSTEMS CORP. EVIS EXERA II COLONOVIDEOSCOPE
Model Number PCF-H180AI
Medical Device Problem Code Microbial Contamination of Device (2303)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/17/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The subject device has not been returned to omsc but was returned to olympus (b)(4).(b)(4) sent the subject device to a third party laboratory for microbiological testing.As a result of the testing, the sample collected from all channels of the subject device tested positive for gram-positive bacteria (1 cfu/endoscope).The testing result cleared the (b)(4) guideline.The exact cause of the reported event could not be conclusively determined at this time.If additional information becomes available, this report will be supplemented.
 
Event or Problem Description
Olympus medical systems corp.(omsc) was informed that as a result of multiple microbiological testing by the user facility, the following microbes were detected from the sample collected from the subject device.-suction channel and instrument channel: serratia marcescens (2 cfu/25ml).-instrument channel: serratia marcescens (11 cfu/50ml) and pseudomonas aeruginosa (2 cfu/50ml).The device had been reprocessed with a non-olympus automated endoscope reprocessor, soluscope 3 and soluscope 4, and sometimes manually reprocessed using peracetic acid.There was no report of infection associated with this report.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide additional information.Omsc reviewed the manufacturing history (dhr) of the subject device and confirmed no irregularity.The exact cause of the reported event could not be conclusively determined.If additional information becomes available, this report will be supplemented.

Brand Name
EVIS EXERA II COLONOVIDEOSCOPE
Common Device Name
COLONOVIDEOSCOPE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
Manufacturer Contact
kazutaka matsumoto
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8-507
JA   192-8507
426425177
MDR Report Key9126718
Report Number8010047-2019-03398
Device Sequence Number11356258
Product Code FDF
UDI-Device Identifier04953170339875
UDI-Public04953170339875
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K100584
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPCF-H180AI
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 08/29/2019
Supplement Date Received by Manufacturer09/25/2019
Initial Report FDA Received Date09/26/2019
Supplement Report FDA Received Date10/18/2019
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/03/2014
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown